Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 2, 2012, 2:28 AM CDT for 4 counties in Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2012, 2:28 AM CDT (07:28 UTC)
- Expired
- Apr 2, 2012, 3:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 37 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2591 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630
WUUS54 KCRP 020728
SVRCRP
TXC249-273-355-409-020800-
/O.NEW.KCRP.SV.W.0046.120402T0728Z-120402T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
228 AM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS
WESTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS
WESTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS
SOUTHWESTERN SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 300 AM CDT
* AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MIDWAY TO PREMONT...OR ALONG A LINE EXTENDING FROM 14 MILES
WEST OF MATHIS TO PREMONT...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANDIA...
BLUNTZER...
EDROY...
ANNAVILLE...
RIVIERA BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2730 9823 2743 9824 2806 9811 2806 9789
2810 9790 2803 9747 2788 9750 2787 9751
2786 9750 2729 9762 2729 9764 2726 9773
2728 9777 2724 9782 2723 9787
TIME...MOT...LOC 0727Z 281DEG 43KT 2802 9799 2737 9813
$$
87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:54 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 1, 11:54 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1154 PM CDT SUN APR 1 2012 .DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS. && .AVIATION...CONVECTION NEAR COTULLA TO NORTHWEST OF LAREDO WILL LIKELY REACH LAREDO BEFORE 6Z WITH LINGERING MVFR CEILINGS/VSBYS IN THE HEAVIER SHOWERS UNTIL 08Z. OTHERWISE...LOW LEVEL FLOW IS A BIT STRONGER TONIGHT WITH SOUTHERLY JET AT 30-35 KNOTS. THIS SHOULD KEEP CEILINGS FROM LOWERING INTO VLIFR RANGE LIKE LAST NIGHT. EXPECT LOW END MVFR CEILINGS PREVALENT OVER MUCH OF THE REGION WILL LOWER TO IFR BY 09Z AND CONTINUE UNTIL 15Z. ISOLATED STREAMER SHOWERS MAY ALSO AFFECT THE MID COAST REGION OVERNIGHT. SLOW IMPROVEMENT THROUGH MVFR TO VFR BY 18-19Z EXCEPT FOR THE VICTORIA CROSSROADS WHERE CEILINGS WILL PERSIST INTO AFTERNOON. EXPECT STRATUS/MVFR CEILINGS WILL MOVE BACK INTO THE AREA IN THE EVENING/02-03Z TUESDAY. && .PREV DISCUSSION... /ISSUED 924 PM CDT SUN APR 1 2012/ DISCUSSION...STORMS THAT DEVELOPED OVER THE HIGHER TERRAIN IN NORTHERN COAHUILA CONTINUE TO HOLD TOGETHER AS THEY MOVE SOUTHEAST. STEERING FLOW ALOFT WILL REMAIN FROM THE NORTHWEST AS THE WEAK MID/UPPER LEVEL LOW NORTH OF MATAGORDA BAY LIFTS NORTH-NORTHEAST INTO EAST TEXAS OVERNIGHT. THE STORMS WILL PROPAGATE INTO 85H THETA-E RIDGE AXIS AND STRONG 850-925 MB SOUTHERLY FLOW OF 25-30 KNOTS. THIS SHOULD SUSTAIN CONVECTION INTO THE WESTERN BRUSH COUNTRY. CAPE VALUES REMAIN FAIRLY HIGH THIS EVENING AROUND 2500 J/KG AND LIFTED INDEX VALUES AROUND -9 DEGREES. COULD SEE THE STORMS REMAIN STRONG TO SEVERE INTO THE WESTERN BRUSH COUNTRY THIS EVENING. A COUPLE OF THE WRF MODELS INDICATE A POSSIBLE CONVECTIVE CLUSTER DEVELOPING OVER THE GULF WATERS FROM THE LOWER TEXAS COAST OVERNIGHT...LIKELY FOCUSING ON THE LEFT EXIT REGION OF THE UPPER JET STREAK PASSING BY TO THE SOUTH OF DEEP SOUTH TEXAS. WILL INSERT A CONDITIONAL SLIGHT CHANCE FOR STORMS OVER THE WATERS AFTER MIDNIGHT. STILL LOOKS LIKE STREAMER SHOWERS WILL BE POSSIBLE OVER THE MID COAST AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 87 73 84 69 / 10 10 20 40 20 VICTORIA 70 85 71 82 65 / 20 20 20 50 20 LAREDO 71 97 73 90 65 / 30 10 20 20 10 ALICE 70 90 72 86 67 / 10 10 20 40 10 ROCKPORT 73 83 74 82 71 / 20 20 20 40 20 COTULLA 68 93 69 87 60 / 30 20 40 30 10 KINGSVILLE 71 88 72 86 68 / 10 10 20 40 20 NAVY CORPUS 73 83 74 81 71 / 10 10 20 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...SHORT TERM
Hazardous weather outlook, Apr 1, 9:32 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 932 PM CDT SUN APR 1 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-021100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 932 PM CDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN BRUSH COUNTRY LATER TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTH TEXAS LATE MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TMT
In the hours before
Special weather statement, Apr 1, 11:36 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1136 PM CDT SUN APR 1 2012 TXZ229-239-020530- LA SALLE-WEBB- 1136 PM CDT SUN APR 1 2012 ...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE AND WEBB COUNTIES... AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MILLET TO 8 MILES SOUTHEAST OF CATARINA TO 14 MILES SOUTH OF CHUPADERA RANCH AIRPORT...MOVING EAST-SOUTHEAST AT 35 MPH. THESE STORMS WILL BE NEAR... WOODWARD BY 1140 PM CDT. MILLETT BY 1145 PM CDT. GARDENDALE BY 1150 PM CDT. ARTESIA WELLS BY 1155 PM CDT. LA ESPERANZA RANCH AIRPORT BY MIDNIGHT CDT. LOS ANGELES BY 1210 AM CDT. WINDS AROUND 40 MPH...BRIEF HEAVY RAIN AND POSSIBLY SMALL HAIL ARE EXPECTED WITH THESE STORMS. TMT
Special weather statement, Apr 2, 12:25 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1225 AM CDT MON APR 2 2012 TXZ229-230-239-240-020630- DUVAL-LA SALLE-MCMULLEN-WEBB- 1225 AM CDT MON APR 2 2012 ...STRONG THUNDERSTORMS WERE AFFECTING DUVAL...LA SALLE...MCMULLEN AND WEBB COUNTIES... AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF LOS ANGELES TO 9 MILES NORTHEAST OF ENCINAL TO LAS TIENDAS TO 27 MILES WEST OF COLUMBIA BRIDGE...MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL BE NEAR... FOWLERTON BY 1240 AM CDT. FORT EWELL SITE BY 1245 AM CDT. RANCHOS PENITAS WEST BY 1255 AM CDT. ORVIL BY 100 AM CDT. DOCTORS HOSPITAL OF LAREDO BY 105 AM CDT. TEXAS AM INTERNATIONAL UNIVERSITY BY 110 AM CDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. 87
Special weather statement, Apr 2, 1:19 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 119 AM CDT MON APR 2 2012 TXZ229>231-239-240-020700- DUVAL-LA SALLE-LIVE OAK-MCMULLEN-WEBB- 119 AM CDT MON APR 2 2012 ...STRONG THUNDERSTORMS WERE AFFECTING DUVAL...LA SALLE...LIVE OAK... MCMULLEN AND WEBB COUNTIES... AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TILDEN TO 17 MILES NORTHEAST OF RANCHITOS LAS LOMAS TO RANCHOS PENITAS WEST...OR ALONG A LINE EXTENDING FROM TILDEN TO 24 MILES WEST OF FREER TO 11 MILES NORTH OF LAREDO...MOVING EAST AT 40 MPH. THESE STORMS WILL BE NEAR... 5 MILES SOUTHWEST OF CALLIHAM BY 125 AM CDT. SIMMONS BY 135 AM CDT. RANCHITOS LAS LOMAS BY 140 AM CDT. GEORGE WEST BY 150 AM CDT. CLEGG BY 155 AM CDT. ANNAROSE BY 200 AM CDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:08 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 37 min |
| Apr 2, 3:16 AM CDT | Special Marine Warning | CRP | 59 min | |
| Apr 2, 4:11 AM CDT | Special Marine Warning | CRP | 64 min | |
| Apr 2, 4:59 AM CDT | Special Marine Warning | CRP | 61 min | |
| Apr 2, 6:03 AM CDT | Special Marine Warning | CRP | 42 min | |
| Apr 2, 3:14 PM CDT | Small Craft Advisory | CRP | 21 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.